|high temperature and protease inhibitors
Mar 7, 1997
Dear Dr. Gallant, my brother has been taking Ritonavir, ddI and 3TC since last July and he's been doing pretty well: he gained weight and his CD4 raised from 35 to 180; unfortunately I cannot tell about viral load because in Italy (where my brother is) they don't do this kind of test yet. About a week ago he started having temperature that now is pretty high (39 C.degrees). He is still doing tests to see if there is some kind of infection around. In the meanwhile his doctor gave him antibiotics (CIPROXIN) to take and told him to stop taking his medicines including the protease inhibitors.I've read almost everywhere that it is very dangerous to stop taking protease inhibitors and I'm wondering if it is safe to stop taking them, why he should stop when he has high temperature and he's taking antibiotics, and finally if this means that he will have to change protease inhibitors in case he feels better and can start treatment again. Thank you a lot for your help and sorry for my english! Paola
| Response from Dr. Gallant
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.